What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Apr 19, 2:51 PM EST, 9 minutes earlier.
Area forecast discussion, Apr 19, 2:51 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
351 PM EDT Tue Apr 19 2022
.SYNOPSIS...
A strong area of low pressure will lift north of the region
tonight and Wednesday. High pressure will cross the region
Thursday, then exit to the east Friday. A weak system will pass
to the north later on Friday. High pressure will begin to build
back into the area Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The surface low pressure system continues to track northwards
into Canada and up the St. Lawrence River this evening. As the
low pressure lifts northwards, winds will begin to decrease
since the pressure gradient continues to relax. As of 330pm,
heavy rain continues across much of Washington county as seen on
KCBW radar as well as with spotter reports. Precipitation will
begin to subside through the evening hours as the low lifts away
from the area, leading to a change to scattered rain showers
instead.
Skies will quickly clear out along the coast overnight as a dry
slot moves over the area. Overcast skies will hang on across the
north, closer to the center of the low pressure as it moves up
the St. Lawrence and out into the Canadian Maritimes.
Temperatures tonight will be mild, with lows in the mid-30s
across most of the forecast area. Isolated snow and rain showers
will persist across the north into early Wednesday morning, with
little to no additional accumulation expected. High temperatures
on Wednesday will rise into the low to mid-40s across the north,
and into the upper 40s to lower 50s closer to the coast.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A ridge of high pressure will move in on Wednesday, bringing
dry and stable conditions through Thursday afternoon. Skies will
clear as well on Wednesday, which should allow for some
radiational cooling, particularly in the north and western
areas, where lows will drop into the upper teens and low 20s on
Wednesday night. Expect a drop in humidity on Thursday morning,
once the subsidence inversion breaks and the drier air descends
to the surface. Drier conditions will be short-lived, because
upper levels will become more southwesterly, advecting moisture
ahead of the next system.
Thursday and Thursday night, a weak cold front associated with a
low near Hudson Bay will cross the area. This low is well-
stacked with the upper level trough, which will move across at
the same time. This indicates that a lot of development is not
expected with this system, so the main impact will come in the
form of rain showers. The air column will remain too warm for
snow, however cold air advection behind the front will begin
Friday morning, destabilizing the column. Current CAMs indicate
low levels of CAPE across the Crown of Maine on Friday morning.
Decided not to put any thunder in the forecast just yet because
the timing won't be ideal for daytime surface heating and this
may not provide enough instability, however we can't rule out a
lightning strike or two.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Ridging will begin to move in Friday night and center overhead
on Saturday, bringing a quiet and dry weekend. On Sunday,
another trough will approach the area from the west. At this
point, the deterministic runs are indicating that the ridge will
continue to hold in place through Monday, dissipating the
leading warm front before showers make it into the forecast
area. Temperatures will warm to above normal Monday and Tuesday,
before the cold front brings rain Tuesday afternoon.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: LLWS will continue to improve early this evening as
the jet moves out of the area. Conditions will improve to VFR
at KBGR and KBHB by this evening and to MVFR at the northern
terminals. Northern terminals will improve to VFR overnight.
Light rain and snow showers possible across the north through
Wednesday morning. Winds shifting S to SW and diminishing to 5
to 10 kts overnight across all sites, then increasing to 10 to
15 kts during the day on Wednesday with gusts 20 to 25 kts.
SHORT TERM:
Wednesday night...VFR. Gusty west winds becoming
light.
Thursday...VFR. South to Southwest wind 10 to 15 kt.
Thursday night and Friday...North MVFR in scattered showers becoming VFR. VFR south. South to
Southwest wind 10 to 15 kt.
Friday night through Sunday... VFR.
&&
.MARINE...
NEAR TERM: The storm warning remains in effect until 5pm this
evening, when a downgrade to gale warning will take place
through the night tonight. Winds will be borderline SCA/gales
through the night, and may fall to advisory levels before the
morning, especially over the intracoastal waters. Seas will
remain elevated with waves 8 to 11 ft over the coastal waters
and 6 to 9 ft over the intracoastal waters.
SHORT TERM:
SCA winds ending Weds night, then returning on
Thurs, lasting through Friday night. Winds below SCA through the
weekend. Seas 7 feet tapering to 4 ft Wednesday night. Seas
building to 7 feet again on Thursday, subsiding Friday. &&
.TIDES/COASTAL FLOODING...
Seas continue to subside heading into low tide this evening.
High water was observed along the coast this afternoon, with
several spotters reporting minor splash-over along the coast. As
the low continues to track to the north, winds will continue to
decrease, leading to gradually tapering swell such that coastal
flooding is not a concern for tonight's astronomical high tide.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Storm Warning until 5 PM EDT this afternoon for ANZ050>052.
Gale Warning until 8 AM EDT Wednesday for ANZ050>052.
&&
Near Term...AStrauser
Short Term...LF
Long Term...LF
Aviation...AStrauser/LF
Marine...AStrauser/LF
Tides/Coastal Flooding...AStrauserHazardous weather outlook, Apr 19, 2:38 PM EST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
338 PM EDT Tue Apr 19 2022
MEZ001>006-010-201945-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
338 PM EDT Tue Apr 19 2022
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Larger rivers will likely see rises mid to late week due to a
combination of snow melt and rain. At this time, flooding is not
expected, but some rivers could approach bankfull.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ011-016-017-031-032-201945-
Central Penobscot-Interior Hancock-Central Washington-
Southern Piscataquis-Northern Washington-
338 PM EDT Tue Apr 19 2022
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.
.DAY ONE...This afternoon and tonight.
Heavy rain expected to continue through this evening, with some
locations seeing totals over 2 inches. Rain will decrease in the
evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-201945-
Coastal Hancock-Coastal Washington-
338 PM EDT Tue Apr 19 2022
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...This afternoon and tonight.
Heavy wave action will continue along low-lying coastal areas through
this afternoon. Water levels are expected to decrease with the
outgoing tides.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-201945-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
338 PM EDT Tue Apr 19 2022
...STORM WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ015-201945-
Southern Penobscot-
338 PM EDT Tue Apr 19 2022
This Hazardous Weather Outlook is for Penobscot Valley Maine.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 19, 12:51 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
151 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND DMG 2 NE MEDDYBEMPS 45.06N 67.33W
04/19/2022 WASHINGTON ME DEPT OF HIGHWAYS
STATE ROAD 191 CLOSED DUE TO A TREE DOWN.
&&
MSLocal storm report, Apr 19, 1:59 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
259 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM NON-TSTM WND DMG 2 NW HANCOCK 44.55N 68.28W
04/19/2022 HANCOCK ME PUBLIC
TREE DOWN ACROSS LANDING RD S.
&&
MSLocal storm report, Apr 19, 2:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
304 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 1 SSW DEDHAM 44.68N 68.67W
04/19/2022 HANCOCK ME PUBLIC
WIRES DOWN ACROSS ROAD.
&&
MSLocal storm report, Apr 19, 2:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HEAVY RAIN 4 NNW PERRY 45.02N 67.10W
04/19/2022 M3.46 INCH WASHINGTON ME TRAINED SPOTTER
RAIN SINCE 9AM.
&&
MSLocal storm report, Apr 19, 2:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 2 W SORRENTO 44.50N 68.23W
04/19/2022 HANCOCK ME FIRE DEPT/RESCUE
EASTSIDE RD CLOSED NEAR GRANT ST DUE TO
FLOODING.
&&
MSLocal storm report, Apr 19, 2:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD HANCOCK 44.53N 68.25W
04/19/2022 HANCOCK ME FIRE DEPT/RESCUE
CULVERT OVERFLOWING JUST PRIOR TO U.S. 1 ON
CEMETERY RD. AT THE TIME OF REPORT THE ROAD
WAS STILL PASSABLE.
&&
MS